My 4 year old Jack Russell Terrier had an allergic reaction (hives, swelling, etc) to what we assume was a bite yesterday. He was treated with 4 ml of dexamethasone and put on a combination steroid/antihistamine (Temeril-P) for the next week or so. He seemed to be improving until we noticed tonight that he has developed a bright red rash covering his body. He does not seem to be itchy or irritated and still appears to be in good spirits (but I will be taking him to the vet on Monday). what could I use to treat the rash? Benadryl and other antihistimines are out since he's already on one.
If it is a systemic rash you may be able to mix some yogurt in with his food. Make sure that the yogurt has live/active cultures. My dog loves yogurt and it helps keep her hot spots away. I feed my dog (80 pounds) about 1 cup of yogurt mixed with her food twice daily for about 4 days when I notice the hot spots coming on.
Call your vet, or his emergency stand-in..It could be an allergic reaction to something, if so, the vet will want him taken off that.
It is possible he has had a reaction to the medication. This is something only your vet can diagnose. I wouldn't panic though as long as he is seems to be in good spirits. If he shows any signs of distress, I would call the vet ASAP! If your vet has an emergency number, you could try giving him/her a call tomorrow.
- Oxyhives Review
- What Are Hives And How Can You Deal With Them?
- Superfoods for Hives Relief - ahealthything.com
- Moving With Your Children